Alert archive / Wisconsin / Freeze Warnings in 2006
Freeze Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 22, 2006, 3:45 PM CDT for 7 counties in Wisconsin. It took effect at May 23, 2006, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2006, 3:45 PM CDT (20:45 UTC)
- In effect from
- May 23, 2006, 1:00 AM CDT
- Expired
- May 23, 2006, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 222045 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT MON MAY 22 2006 ...ANOTHER COLD NIGHT IS EXPECTED... .HIGH PRESSURE WILL MAINTAIN ITS HOLD OVER THE AREA OVERNIGHT. LIGHT WINDS AND CLEAR SKIES SHOULD ALLOW TEMPERATURES TO FALL INTO THE 30S ACROSS MOST OF THE AREA...WITH SOME 20S LIKELY IN THE NORTHEAST CORNER OF THE STATE. WIZ005-010>013-019-021-073-230445- /O.NEW.KGRB.FZ.W.0002.060523T0600Z-060523T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LANGLADE- NORTHERN OCONTO-SOUTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... ANTIGO...CRIVITZ 345 PM CDT MON MAY 22 2006 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 20S TO AROUND 30 DEGREES ACROSS MUCH OF NORTHEAST WISCONSIN. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ WIZ018-020-022-031-037>040-074-230445- /O.NEW.KGRB.FR.Y.0002.060523T0600Z-060523T1200Z/ LINCOLN-MENOMINEE-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...TOMAHAWK...KESHENA...STURGEON BAY... APPLETON...GREEN BAY...ALGOMA 345 PM CDT MON MAY 22 2006 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS73 KGRB 230242 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 942 PM CDT MON MAY 22 2006 ...ANOTHER COLD NIGHT IS EXPECTED ACROSS NORTHERN WISCONSIN... .HIGH PRESSURE WILL MAINTAIN ITS HOLD OVER THE AREA OVERNIGHT. LIGHT WINDS AND CLEAR SKIES SHOULD ALLOW TEMPERATURES TO FALL INTO THE 30S ACROSS MOST OF THE AREA...WITH SOME UPPER 20S POSSIBLE IN THE NORTHEAST CORNER OF THE STATE. WIZ010-019-021-073-231045- /O.CAN.KGRB.FZ.W.0002.060523T0600Z-060523T1200Z/ /O.EXA.KGRB.FR.Y.0002.060523T0600Z-060523T1200Z/ ONEIDA-LANGLADE-NORTHERN OCONTO-SOUTHERN MARINETTE- INCLUDING THE CITIES OF...RHINELANDER...ANTIGO...CRIVITZ 942 PM CDT MON MAY 22 2006 ...FREEZE WARNING IS CANCELLED... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY. THE FREEZE WARNING HAS BEEN CANCELLED. TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 30S ACROSS THE REGION. A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ WIZ020-022-031-037>040-074-230345- /O.CAN.KGRB.FR.Y.0002.060523T0600Z-060523T1200Z/ MENOMINEE-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON... GREEN BAY...ALGOMA 942 PM CDT MON MAY 22 2006 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE ONLY EXPECTED TO FALL INTO THE UPPER 30S TO LOWER 40S OVERNIGHT...SO ONLY PATCHY FROST IS ANTICIPATED IN LOW LYING AREAS. $$ WIZ005-011>013-231045- /O.CON.KGRB.FZ.W.0002.060523T0600Z-060523T1200Z/ VILAS-FOREST-FLORENCE-NORTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON 942 PM CDT MON MAY 22 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S ACROSS FAR NORTHEAST WISCONSIN. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY. THESE CONDITIONS WILL KILL UNPROTECTED CROPS OR OTHER SENSITIVE VEGETATION. $$ WIZ018-231045- /O.CON.KGRB.FR.Y.0002.060523T0600Z-060523T1200Z/ LINCOLN- INCLUDING THE CITY OF...TOMAHAWK 942 PM CDT MON MAY 22 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 30S ACROSS THE REGION. A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KIECKBUSCH
000 WWUS73 KGRB 231132 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 632 AM CDT TUE MAY 23 2006 ...TEMPERATURES WARMING ABOVE THE DANGER LEVEL FOR TENDER PLANTS... .TEMPERATURES THIS MORNING WILL WARM ABOVE LEVELS THAT ARE DANGEROUS TO TENDER VEGETATION. WIZ005-011>013-231245- /O.EXP.KGRB.FZ.W.0002.000000T0000Z-060523T1200Z/ VILAS-FOREST-FLORENCE-NORTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON 632 AM CDT TUE MAY 23 2006 ...FREEZE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING. $$ WIZ010-018-019-021-073-231245- /O.EXP.KGRB.FR.Y.0002.000000T0000Z-060523T1200Z/ ONEIDA-LINCOLN-LANGLADE-NORTHERN OCONTO-SOUTHERN MARINETTE- INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO... CRIVITZ 632 AM CDT TUE MAY 23 2006 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 22, 3:45 PM CDT, 0 minutes earlier.
Area forecast discussion, May 22, 3:45 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT MON MAY 22 2006 .SHORT TERM..TONIGHT AND TUESDAY. FROST AND FREEZING TEMPERATURES ARE THE MAIN CONCERNS IN THE SHORT TERM. LOWS THIS MORNING DROPPED INTO THE 20S ACROSS MUCH OF NORTH CENTRAL AND NORTHEAST WISCONSIN. LOWS IN THE REST OF THE FORECAST AREA WERE GENERALLY IN THE LOWER TO MIDDLE 30S. HIGH PRESSURE WAS CENTERED OVER WISCONSIN AND LAKE MICHIGAN THIS AFTERNOON. THE SURFACE PRESSURE GRADIENT WAS RATHER WEAK ACROSS MUCH OF MN AND EASTERN IA. 12Z NAM/NGM/GFS DO NOT HAVE THE HIGH MOVING VERY FAR EAST DURING THE NIGHT SO THE GRADIENT SHOULD REMAIN WEAK ACROSS WISCONSIN AND I EXPECT WINDS TO DECOUPLE AS MOS 3-HOURLY WIND FORECAST SUGGESTS. CLEAR SKIES...LIGHT WINDS AND DEW POINTS IN THE 20S TO MIDDLE 30S SHOULD ALLOW FOR TEMPERATURES TO FALL BELOW FREEZING IN NORTH CENTRAL AND NORTHEAST WI OVERNIGHT. WIDESPREAD FROST IS LIKELY ACROSS MUCH OF THE REST OF THE AREA...SO FREEZING WARNING/FROST ADVISORY ARE IN THE FORECAST AGAIN TONIGHT. FROST WAS GONE BEFORE 8 AM TODAY SO WENT WITH WARNING/ADVISORY FOR 1 AM TO 7 AM. RETURN FLOW ON TUESDAY SHOULD RESULT IN WARMER TEMPERATURES...BUT GUIDANCE DEW POINTS SEEMED A LITTLE TOO HIGH THEY WERE NOT FOLLOWED VERY CLOSELY. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. FCST CHALLENGE CENTERS MAINLY ON PCPN CHCS THIS WEEK. FRONTAL SYSTEM WITH UPPER S/W TROF TO APPROACH THE FCST AREA TOWARD MIDWEEK. HAVE MOVED BACK ARRIVAL TIME TUESDAY NIGHT DUE TO AIRMASS PROGGED TO BE INITIALLY DRY AND BEST WAA WELL TO THE WEST. OTHERWISE RAISED TO HIGH END CHC POPS FOR WED WITH FRONTAL SYSTEM AND RETURN FLOW. NAM AND GFS DIVERT ON PATTERN FOR WED NIGHT INTO THURSDAY. NAM A BIT MORE PROGGRESSIVE WITH SWEEPING FRONT AND S/W TROUGH EAST OF THE AREA BY WEDNESDAY NIGHT...WHILE THE GFS HANGS THE FRONT BACK AS NEARLY CLOSED UPPER LOW PASSES. CURRENTLY HAVE PCPN CHCS GOING FOR THURSDAY AND WILL CONTINUE THAT TREND. FROM FRIDAY INTO THE WEEKEND...AFTER THE SURFACE HIGH DRIFTS OVER FRIDAY...RETURN FLOW AGAIN FOR THE WEEKEND. BUT WITH FRONT PROGGED TO LIFT NORTH FOR THE WEEKEND AND UPPER JET ALSO NORTH OF THE CWA...WILL CONFINE A CHC POP FOR SATURDAY FOR THE NORTH WITH THE RETURN FLOW...THEN DRY FOR SUNDAY. EXPANDED POPS SOUTHWARD WITH THE THE FRONT MONDAY. OBVIOUSLY THIS FORECAST MAY NEED TO BE CHANGED IF THE FRONT STALLS FURTHER SOUTH OVER NRN WISCONSIN THIS WEEKEND. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY 1 AM TO 7 AM TUESDAY WIZ018-020-022-031-037>040-074- FREEZE WARNING 1 AM TO 7 AM TUESDAY WIZ005-010>013-019-021-073- && MG/TDH WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 22, 3:45 AM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT MON MAY 22 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 345 AM CDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO THURSDAY NIGHT...AS WELL AS NEXT SATURDAY NIGHT INTO SUNDAY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-564-230845- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 345 AM CDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO THURSDAY NIGHT...AS WELL AS NEXT SATURDAY NIGHT INTO SUNDAY. TE/ECKBERG WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:45 PM CDT | Frost Advisory | GRB | Brown, Door, Kewaunee, Langlade, Lincoln, Marinette and 6 more | 15 hr |
Nearby
Freeze Warnings in Wisconsin, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.